Excedrin vs. Vicodin: side effect and effectiveness comparison - a phase IV clinical study
Summary:
We compare the side effects and drug effectiveness of Excedrin and Vicodin. The phase IV clinical study is created by eHealthMe based on reports (from sources including the FDA) of 278,492 people who take Excedrin and Vicodin, and is updated regularly. You can use the study as a second opinion to make health care decisions.
Phase IV trials are used to detect adverse drug outcomes and monitor drug effectiveness in the real world. With medical big data and AI algorithms, eHealthMe is running millions of phase IV trials and makes the results available to the public. Our original studies have been referenced on 600+ medical publications including The Lancet, Mayo Clinic Proceedings, and Nature.
278,492 people who take Excedrin and Vicodin are studied.
What is Excedrin?
Excedrin has active ingredients of acetaminophen; aspirin; caffeine. It is often used in headache. eHealthMe is studying from 20,750 Excedrin users for its effectiveness, alternative drugs and more.
What is Vicodin?
Vicodin has active ingredients of acetaminophen; hydrocodone bitartrate. It is often used in pain. eHealthMe is studying from 62,024 Vicodin users for its effectiveness, alternative drugs and more.
Number of reports submitted per year:

Drugs being compared in this study:
- Excedrin (acetaminophen; aspirin; caffeine)
- Vicodin (acetaminophen; hydrocodone bitartrate)
Most common side effects of the drugs, overall:
Most common side effects of the drugs, in long term (1+ years) use:
Drug effectiveness:
Excedrin:
- not at all: 2.23 %
- somewhat: 19.92 %
- moderate: 33.15 %
- high: 29.39 %
- very high: 15.32 %
Vicodin:
- not at all: 1.6400000000000001 %
- somewhat: 21.57 %
- moderate: 40.9 %
- high: 27.18 %
- very high: 8.71 %
Want to compare Excedrin with Vicodin?
Personalize this study to your gender and age (0-99+).How to use the study?
You can discuss the study with your doctor, to ensure that all drug risks and benefits are fully discussed and understood.
Related studies
Alternative drugs to, pros and cons of:
Common Excedrin side effects:
- Drug ineffective: 4,396 reports
- Headache (pain in head): 1,522 reports
- Fatigue (feeling of tiredness): 867 reports
- Pain: 823 reports
- Dizziness: 819 reports
- Migraine (headache): 745 reports
- Nausea and vomiting: 666 reports
Browse all side effects of Excedrin:
a b c d e f g h i j k l m n o p q r s t u v w x y zCommon Vicodin side effects:
- Pain: 8,895 reports
- Stress and anxiety: 4,939 reports
- Fatigue (feeling of tiredness): 4,516 reports
- Depression: 3,789 reports
Browse all side effects of Vicodin:
a b c d e f g h i j k l m n o p q r s t u v w x y zHow the study uses the data?
The study is based on acetaminophen; aspirin; caffeine and acetaminophen; hydrocodone bitartrate (the active ingredients of Excedrin and Vicodin, respectively). Other drugs that have the same active ingredients (e.g. generic drugs or brand names) are also considered. Dosage of drugs is not considered in the study.
Who is eHealthMe?
With medical big data and proven AI algorithms, eHealthMe provides a platform for everyone to run phase IV clinical trials. We study millions of patients and 5,000 more each day. Results of our real-world drug study have been referenced on 600+ medical publications, including The Lancet, Mayo Clinic Proceedings, and Nature. Our analysis results are available to researchers, health care professionals, patients (testimonials), and software developers (open API).
WARNING, DISCLAIMER, USE FOR PUBLICATION
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only. Our phase IV clinical studies alone cannot establish cause-effect relationship. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.
Recent studies on eHealthMe:
- Digoxin and Stribild drug interaction - 10 seconds ago
- Aredia and Multiple Allergies - 20 seconds ago
- Swallowing Difficulty and Anaphylactoid Reaction - 22 seconds ago
- Actinic Keratosis and Diarrhea - 28 seconds ago
- Actinic Keratosis and Stools - Watery - 28 seconds ago
- Endometriosis and Neuropathy Peripheral - 28 seconds ago
- Pulmicort and Blood Pressure Diastolic Decreased - 31 seconds ago
- Famotidine and Meniere'S Disease Aggravated - 34 seconds ago
- High Blood Cholesterol and Post Procedural Discharge - 41 seconds ago
- Tri-Luma and Kidney Stones - 52 seconds ago